Kentucky, 2025

Flash Flooding and Flood in Kentucky, June 26 to 27, 2025

June 26 to 27, 2025 · NWS LMK · 24 events in 8 counties and zones

A typical hot and humid summertime pattern was in place across the Ohio and Tennessee valleys on June 26th and 27th, with temperatures warming into the upper 80s and low 90s both afternoons. This allowed for the development of at least 4000 J/kg SBCAPE across central Kentucky, setting up a strongly unstable environment.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A typical hot and humid summertime pattern was in place across the Ohio and Tennessee valleys on June 26th and 27th, with temperatures warming into the upper 80s and low 90s both afternoons. This allowed for the development of at least 4000 J/kg SBCAPE across central Kentucky, setting up a strongly unstable environment. Overall, forcing was weak over this time period, with upper level ridging spread out across most of the southeastern United States. As a result, convective development was fairly random, with scattered showers and storms developing over the region each afternoon. The main severe threat was strong thunderstorm winds within downbursts, and DCAPE was over 1200 J/kg each afternoon. Additionally, slow storm movements, particularly on the 27th, led to localized flash flooding, especially across south central Kentucky. Isolated to scattered wind damage was observed where the strongest thunderstorm cores collapsed overhead.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 26, 1:09 PM EST, 51 minutes earlier. Its key messages:

  • * Heat and oppressive humidity continue, with a Heat Advisory in effect at least through today. * Increasing coverage of afternoon thunderstorms Friday through the weekend. * Very warm temperatures continue well into next week, but a weak cold front brings lower humidity by Wednesday.
Area forecast discussion, Jun 26, 1:09 PM EST, 51 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
209 PM EDT Thu Jun 26 2025

...Updated Aviation Discussion...

.KEY MESSAGES...

* Heat and oppressive humidity continue, with a Heat Advisory in
  effect at least through today.

* Increasing coverage of afternoon thunderstorms Friday through the
  weekend.

* Very warm temperatures continue well into next week, but a weak
  cold front brings lower humidity by Wednesday.

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 336 AM EDT Thu Jun 26 2025

Heat and humidity will remain in full force today as the upper ridge
axis still sits east to west across Kentucky. Forecast is largely
"rinse and repeat" with isolated diurnal convection and max temps
perhaps falling a degree or two short of Wednesday's highs. That is
still enough for the 5th or 6th consecutive day (depending on which
part of the area) of triple-digit heat index values. Heat Advisory
looks good through at least the end of today. Still no relief
tonight outside of late-day storms, with Friday morning lows mainly
in the lower/mid 70s, while urban Louisville struggles to drop below
80.

By Friday the upper low currently between Florida and the Bahamas
lifts across the Okefenokee Swamp, and a shortwave trof pushes
across Wisconsin, both of which will serve to pinch off the upper
ridge. We'll still be quite hot and humid Friday, but with the ridge
starting to break down we'll see increased coverage and earlier
development of diurnal convection. This limits confidence in
maintaining triple-digit heat index values for enough of the day to
warrant extending the advisory at this time. That being said, later
shifts may need to carry the advisory into Friday for at least part
of the area.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 336 AM EDT Thu Jun 26 2025

The weekend will feature what is best described as a weakness in the
upper ridging, which will allow for scattered, mainly diurnally-
driven convection each day. While it won't be as oppressively hot as
most of the week has been, highs could still top 90 any place that
manages to avoid convection through the peak heating of the day.

Tuesday, model agreement continues to look fairly good as the
global models begin to form a ridge over the Rockies and a trough
over the East Coast. Northwest flow over the Lower Ohio Valley will
push a cold front through the CWA, bringing a line of showers and
thunderstorms with it. Shear continues to be weak, but stronger wind
gusts become more likely during the afternoon and evening hours. By
Wednesday a broad upper trof over the eastern CONUS and a sfc high
building SE from the Upper Midwest will bring temperaturss near
normal, but more importantly manageable dewpoints in the mid 60s.

&&

.AVIATION /18Z TAFS THROUGH 00Z SATURDAY/...
Issued at 209 PM EDT Thu Jun 26 2025

Mostly VFR conditions will continue as upper ridging and surface
high pressure remain over the Lower Ohio Valley. The exception could
be if one of the isolated to scattered storms directly hit an
airfield this afternoon/evening. Coverage remains limited, but we
continue to see these storms develop over urban heat and propagate
along outflow boundaries. Winds are generally out of the southwest
and are expected to back towards the south tonight.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Heat Advisory until 8 PM EDT /7 PM CDT/ Friday for KYZ023>043-
     045>049-053>057-061>067-070>078-081-082.
IN...Heat Advisory until 8 PM EDT /7 PM CDT/ Friday for INZ076>079-
     083-084-089>092.

&&

SHORT TERM...RAS
LONG TERM...RAS
AVIATION...KDW
Hazardous weather outlook, Jun 26, 2:38 AM EST, 11 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
338 AM EDT Thu Jun 26 2025

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-270745-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
338 AM EDT Thu Jun 26 2025 /238 AM CDT Thu Jun 26 2025/

...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THURSDAY...

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov/louisville on the
Internet for more information about the following hazards.

   Heat Advisory.

Isolated thunderstorms this afternoon will produce lightning and
localized heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Increasing coverage of afternoon showers and storms Friday and into
the weekend. Gusty winds, heavy rain and lightning are the main
impacts from any of this activity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

RAS

In the hours before

Special weather statement, Jun 26, 1:20 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Louisville KY
120 PM CDT Thu Jun 26 2025

KYZ026-261845-
Ohio KY-
120 PM CDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN OHIO COUNTY THROUGH 145
PM CDT...

At 119 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Whitesville, moving northeast at 15 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fordsville, Dukehurst, Taffy, Ralph, Dundee, Magan, Deanefield,
Buford, Narrows, and Herbert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3758 8701 3763 8695 3762 8692 3764 8689
      3765 8687 3767 8682 3771 8687 3774 8682
      3766 8664 3754 8673 3749 8687 3753 8702
TIME...MOT...LOC 1819Z 218DEG 12KT 3758 8684

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BJS
Special weather statement, Jun 26, 1:44 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Louisville KY
244 PM EDT Thu Jun 26 2025

KYZ024-027-028-261915-
Grayson KY-Hardin KY-Breckinridge KY-
244 PM EDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN GRAYSON...SOUTHEASTERN
BRECKINRIDGE AND SOUTHWESTERN HARDIN COUNTIES THROUGH 315 PM EDT/215
PM CDT/...

At 244 PM EDT/144 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Leitchfield, moving northeast at 5 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Leitchfield, Clarkson, Rock Creek, Seven Corners, Saint Paul, Peonia,
Flint Hill, Snap, Black Rock, and Royal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3766 8626 3749 8594 3745 8602 3745 8604
      3744 8604 3743 8606 3735 8621 3745 8641
TIME...MOT...LOC 1844Z 216DEG 5KT 3743 8625

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BJS
Special weather statement, Jun 26, 1:57 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Louisville KY
257 PM EDT Thu Jun 26 2025

INZ092-KYZ031-261930-
Clark IN-Oldham KY-
257 PM EDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CLARK AND
NORTHWESTERN OLDHAM COUNTIES THROUGH 330 PM EDT...

At 257 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Prospect, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Prospect, Charlestown, Owen, Goshen, River Bluff, Westport, Oldham,
Greenhaven, Otto, and Clark Siding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3860 8550 3859 8550 3859 8546 3858 8544
      3853 8542 3852 8543 3852 8542 3842 8538
      3835 8558 3838 8564 3837 8564 3843 8571
      3861 8552 3861 8551
TIME...MOT...LOC 1857Z 232DEG 11KT 3845 8555

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BJS

The radar

The Louisville radar (KLVX), 59 km away, was scanning. The volume nearest the first event began at 18:59 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind, 6 flash flood, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Oldham

When
June 26, 2:00 PM EST
Where
Oldham County, 1.7 mi NNW of Goshen
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.421, -85.587

Multiple trees, powerlines, and a utility pole were downed around Goshen Lane, likely from a microburst.

Thunderstorm Wind, Jefferson

When
June 26, 4:19 PM EST
Where
Jefferson County, 0.88 mi NE of Fairdale
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
38.110, -85.760

A tree was blown down onto a car in Fairdale.

Thunderstorm Wind, Jefferson

When
June 26, 4:24 PM EST
Where
Jefferson County, (Sdf)staniford Fld L
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
38.180, -85.730

A 58 mph wind gust was measured.

Thunderstorm Wind, Jefferson

When
June 26, 4:25 PM EST
Where
Jefferson County, 0.09 mi NE of Pleasure Ridge Park
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.151, -85.779

Power lines were downed by strong winds near the intersection of Palatka Road and Southdale Road.

Thunderstorm Wind, Jefferson

When
June 26, 4:26 PM EST
Where
Jefferson County, 1.29 mi ESE of Louisville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
38.220, -85.760

Power lines were downed near the University of Louisville.

Thunderstorm Wind, Jefferson

When
June 26, 4:26 PM EST
Where
Jefferson County, 0.78 mi SE of Pleasure Ridge Park
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.142, -85.771

A tree was blown down in the roadway near Bakers Lane.

Thunderstorm Wind, Jefferson

When
June 26, 4:29 PM EST
Where
Jefferson County, 1.37 mi N of Pleasure Ridge Park
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
38.170, -85.781

Trees were blown down on New Cut Road by strong thunderstorm winds.

Thunderstorm Wind, Fayette

When
June 26, 4:55 PM EST
Where
Fayette County, 1.03 mi E of Viley
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
38.078, -84.531

A few trees and several tree limbs were blown down by strong winds along Mercer Road. Several section of chain link fence were also blown over.

Thunderstorm Wind, Fayette

When
June 26, 5:00 PM EST
Where
Fayette County, 2.17 mi E of Donerail
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.150, -84.490

Trees were blown down along Newtown Pike.

Thunderstorm Wind, Fayette

When
June 26, 5:06 PM EST
Where
Fayette County, 2.15 mi W of Lexington
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.048, -84.540

A tree was blown down on the roadway near the intersection of Mason Headley Road and Versailles Road.

Flash Flood, Fayette

When
June 26, 5:18 PM EST
Where
Fayette County, 0.52 mi WNW of Greendale to 0.54 mi WNW of Greendale
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.103, -84.529

A foot of water was over the roadway along Red Clover Lane on the north side of Lexington.

Thunderstorm Wind, Marion

When
June 27, 12:20 PM EST
Where
Marion County, 0.58 mi E of Calvary
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.520, -85.259

A couple trees were blown down along Old Calvary Pike, including one which fell onto a house.

Thunderstorm Wind, Hart

When
June 27, 12:08 PM CST
Where
Hart County, 1.53 mi NW of Pascal
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.236, -85.749

A tree was blown down across Possum Trot Road near Hardyville.

Thunderstorm Wind, Warren

When
June 27, 2:22 PM CST
Where
Warren County, 0.51 mi SSE of Plano
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
36.873, -86.418

Trees were blown down, blocking roadways in Plano.

Thunderstorm Wind, Simpson

When
June 27, 2:58 PM CST
Where
Simpson County, 1.46 mi SE of Franklin Whak Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
36.708, -86.609

Trees were down across the roadway near the intersection of Springfield Road and Schweizer Road.

Flood, Simpson

When
June 27, 3:00 PM CST to 4:00 PM CST
Where
Simpson County, 1.4 mi NNW of Neosheo to 1.33 mi NNW of Neosheo
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
36.738, -86.681

Water was over the road along Russellville Road in western Simpson County.

Thunderstorm Wind, Butler

When
June 27, 3:43 PM CST
Where
Butler County, Morgantown
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
37.220, -86.700

Power poles were broken by strong winds in Morgantown.

Thunderstorm Wind, Butler

When
June 27, 3:45 PM CST
Where
Butler County, 0.83 mi SSW of Flener
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.270, -86.678

A tree was blown down onto Caneyville Road north of Morgantown.

Thunderstorm Wind, Butler

When
June 27, 3:46 PM CST
Where
Butler County, 1.38 mi N of Brooklyn
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.300, -86.580

A tree was down on Brooklyn Chapel Road.

Flash Flood, Warren

When
June 27, 3:54 PM CST to 4:24 PM CST
Where
Warren County, 0.04 mi SE of Plano to 0.11 mi ESE of Plano
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
36.880, -86.419

Water was flowing over the roadways in Plano.

Flash Flood, Simpson

When
June 27, 3:56 PM CST to 4:56 PM CST
Where
Simpson County, 0.79 mi SSW of Hickory Flat to 0.9 mi S of Hickory Flat
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
36.709, -86.455

A vehicle was trapped in flood waters, with water rising to around the height of the car's bumper.

Flash Flood, Simpson

When
June 27, 4:07 PM CST to 4:37 PM CST
Where
Simpson County, 0.41 mi SSE of Rapids to 0.51 mi SSE of Rapids
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
36.665, -86.467

Flash flooding was observed along Rapids Road and Hickory Flat Rapids Road.

Flash Flood, Simpson

When
June 27, 4:41 PM CST
Where
Simpson County, 2.15 mi SSE of Black Jack to 2.05 mi SSE of Black Jack
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
36.740, -86.490

Gold City Road flooded just past Loving Chapel Road.

Flash Flood, Simpson

When
June 27, 4:58 PM CST to 5:28 PM CST
Where
Simpson County, 2.13 mi SSE of Temperance to 2.16 mi SSE of Temperance
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
36.753, -86.411

Gold City Road bridge was flooded over the Middle Fork of Drakes Creek.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2025Every state in 2025This day in weather historyWarnings in Kentucky, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1270864, 1270867, 1270871, 1270873, 1270875, 1270876, 1270877, 1270880, 1270882, 1270883, 1270911, 1270920, 1270915, 1270928, 1270930, 1270942, 1270944, 1270948, 1270952, 1270959, 1270962, 1270965, 1270967, 1270968.